Alert archive / Missouri / Flash Flood Warnings in 2001
Flash Flood Warning 44, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 21, 2001, 3:42 AM CDT for Greene County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 21, 2001, 3:42 AM CDT (08:42 UTC)
- Expired
- Jun 21, 2001, 7:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Greene County, MO
The radar
The Springfield radar (KSGF), 6 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 210842 FFWSGF MOC077-211245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 342 AM CDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... GREENE COUNTY IN SOUTHWEST MISSOURI * UNTIL 745 AM CDT * AT 338 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL NEAR WILLARD...OR 12 MILES NORTHWEST OF SPRINGFIELD...MOVING EAST AT 25 MPH. DOPPLER RADAR ESTIMATED BETWEEN TWO AND TWO AND A HALF INCHES OF RAINFALL HAS ALREADY FALLEN NEAR WILLARD...WITH AND ADDITIONAL ONE TO TWO INCHES POSSIBLE. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...SPRINGFIELD...ASH GROVE...BATTLEFIELD... BROOKLINE...FAIR GROVE...REPUBLIC...STRAFFORD...WALNUT GROVE AND WILLARD. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. 3 LAT...LON 3741 9361 3711 9359 3711 9307 3740 9309 LINDENBERG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 2:25 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 21, 2:25 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 225 AM CDT THU JUN 21 2001 MAIN FOCUS TODAY WILL BE WITH THUNDERSTORM COMPLEX. THUNDERSTORM COMPLEX CURRENTLY PUSHING THROUGH SE KS/WESTERN AND CENTRAL MO. WEAK BOUNDARY NOTED ACROSS CENTRAL MO WITH UPPER LEVEL WAVE DROPPING SE INTO THE CENTRAL PLAINS. ALL THREE MODELS HAVE FAIRLY SIMILAR SOLUTIONS DURING THE PERIOD AND HAVE GONE WITH THE ETA FOR GUIDANCE. SHORTWAVE IN THE PLAINS WILL BE THE FINAL KICKER AROUND MEAN TROUGH AND WILL FINALLY PUSH FRONT SOUTH OF THE AREA DURING THE DAY. SHORTWAVE ITSELF SHOULD SWING THROUGH THE AREA TONIGHT. CONVECTIVE ACTIVITY WILL MAINLY OCCUR DURING THE MORNING WITH THE FRONT PUSHING TO THE SOUTH OF THE AREA DURING THE AFTERNOON. SKIES SHOULD BEGIN TO CLEAR FROM WEST TO EAST DURING THE AFTERNOON AND EARLY EVENING. COVERAGE OF PRECIPITATION IS MORE SCATTERED THAN LAST NIGHTS CONVECTION...AND IS ALSO PUSHING QUICKER TO THE SE. DO NOT SEE A WIDESPREAD FLOODING THREAT...ALTHOUGH AREAS WILL SEE HEAVY RAIN. WILL NOT ISSUE FLASH FLOOD WATCH FOR THIS MORNING. HIGH PRESSURE MOVES INTO THE AREA AT THE SURFACE BEGINNING TONIGHT CLEARING OUT THE SKY AND BRINGING COOLER AND DRIER AIR TO THE AREA. TROUGH SLOWLY DRIFTS EAST DURING THE PERIOD...KEEPING US IN THE NW FLOW PATTERN BEFORE RIDGE BUILDS BACK INTO THE REGION BY EARLY NEXT WEEK...WARMING US BACK UP AGAIN. FCSTID = 5 SGF 78 53 80 52 / 50 0 0 0 JLN 80 54 81 55 / 40 0 0 0 UNO 76 57 80 54 / 60 0 0 0 VIH 74 52 78 52 / 60 0 0 0 .SGF... MO...NONE. KS...NONE. LINDENBERG
Nearby
Flash Flood Warnings in Missouri, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.